Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 5, NWS JSJ

April 19, 2025

NWS JSJ issued this flash flood warning at Apr 19, 2025, 4:49 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2025, 4:49 PM CDT (21:49 UTC)
Expired
Apr 19, 2025, 7:45 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 34 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 5:09 PM CDTFLASH FLOOD1 Wsw H. Rivera Colon, PR911 Call Center reported flooded waters affecting a home at PR-159 in Barrio Palmarejo in Corozal. There is one person trapped inside the house.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

020 
WGCA52 TJSJ 192149
FFWSJU
PRC047-135-192345-
/O.NEW.TJSJ.FF.W.0005.250419T2149Z-250419T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
549 PM AST Sat Apr 19 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Corozal County in Puerto Rico...
  Toa Alta County in Puerto Rico...

* Until 745 PM AST.

* At 549 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 6 inches of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Corozal, Toa Alta, H. Rivera Colon, Galateo, Pajaros and 
  Mucarabones.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1838 6627 1840 6623 1839 6620 1832 6621
      1833 6622 1832 6623 1833 6624 1833 6628
      1826 6630 1824 6635 1827 6638 1833 6636
      1835 6635 1836 6636 1836 6634 1837 6634
      1836 6632 1838 6631

FLASH FLOOD...RADAR INDICATED

$$

GRS
2 follow-up statements
081 
WGCA52 TJSJ 192325
FFWSJU
PRC047-135-200045-
/O.EXT.TJSJ.FF.W.0005.000000T0000Z-250420T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
725 PM AST Sat Apr 19 2025

The National Weather Service in San Juan has extended the

* Flash Flood Warning for...
  Corozal County in Puerto Rico...
  Toa Alta County in Puerto Rico...

* Until 845 PM AST.

* At 725 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 6 inches of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Corozal, Toa Alta, H. Rivera Colon, Galateo, Pajaros and 
  Mucarabones.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 1838 6627 1840 6623 1839 6620 1832 6621
      1833 6622 1832 6623 1833 6624 1833 6628
      1826 6630 1824 6635 1827 6638 1833 6636
      1835 6635 1836 6636 1836 6634 1837 6634
      1836 6632 1838 6631

FLASH FLOOD...RADAR INDICATED

$$

GRS
099 
WGCA72 TJSJ 200042
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
842 PM AST Sat Apr 19 2025

PRC047-135-200052-
/O.EXP.TJSJ.FF.W.0005.000000T0000Z-250420T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Corozal PR-Toa Alta PR-
842 PM AST Sat Apr 19 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM AST THIS EVENING FOR 
COROZAL AND TOA ALTA COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 1838 6627 1840 6623 1839 6620 1832 6621
      1833 6622 1832 6623 1833 6624 1833 6628
      1826 6630 1824 6635 1827 6638 1833 6636
      1835 6635 1836 6636 1836 6634 1837 6634
      1836 6632 1838 6631

$$

GRS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 3:41 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 19, 3:41 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
441 PM AST Sat Apr 19 2025

.SYNOPSIS...

The combination of a mid-to-upper-level trough and surface-
induced trough, as well as available moisture, will continue to
promote a moist and unstable pattern tonight through Sunday
morning. Therefore, periods of strong showers with thunderstorms
will promote an elevated potential for urban flooding and minor
small- stream flooding. Marine and coastal conditions will also
deteriorate with a Small Craft Advisory starting this evening for
the offshore Atlantic waters, and a High Risk of Rip Currents
starting tomorrow for the north-oriented beaches of Puerto Rico.

&&

.SHORT TERM...Tonight through Monday...

A very active day in terms of rainfall was observed across Puerto
Rico today due to the influence of a mid-to-upper-level trough, in
combination with a surface-induced trough. During the morning, a
thunderstorm developed over the northwestern tip of Puerto Rico,
bringing heavy rain and occasional lightning, leaving behind 1 to
1.5 inches of rainfall. At the same time, passing showers moved
across most of northern and eastern Puerto Rico. From mid-morning
onward, some of these showers, accompanied by isolated
thunderstorms, began to strengthen, resulting in multiple Flood
Advisories across various sectors. Later, the heaviest showers and
thunderstorms shifted over southern Puerto Rico. Based on radar
estimates, general rainfall totals ranged between 2 to 3 inches,
with isolated higher amounts.

For the rest of the afternoon, conditions are expected to gradually
improve after sunset. However, additional showers and thunderstorms
are expected to continue before then, potentially causing ponding of
water on roadways and in poorly drained areas.

Not many changes were made to the forecast, as it remains largely on
track. Weather conditions will continue to be influenced by the mid-
to-upper-level trough, which is expected to linger through tomorrow.
In combination with the surface-induced trough, this pattern will
continue to dominate the regional weather and enhance low-level
convergence across the northeastern Caribbean. According to the
latest model guidance, precipitable water values are forecast to
range from 1.7 to 1.9 inches through tonight—above the
climatological average for this time of year. By tomorrow (Sunday),
these values will begin to decrease to near-normal levels.
Therefore, tomorrow will be more as a transition day. Expect showers
mainly over the surrounding waters and eastern Puerto Rico during
the morning, with a limited flood risk early in the day. Some
afternoon convection may still develop, supported by available
moisture and local effects, but overall conditions will be less
favorable for deep convection. As a result, a gradual improvement in
rainfall conditions is expected later in the day and continuing into
early next week.

.LONG TERM...Tuesday through Saturday...

Current model guidance has precipitable water values (PWAT) at 1 to
1.20 inches to start the long term period, gradually increasing as
we continue into the period. To start the period, a mid to upper
level trough will be northeast of the islands, gradually
deteriorating as we head in to the midweek. A surface trough,
however, will continue to cross the region, promoting east-
northeasterly steering flow on Tuesday, gradually backing to
become southeasterly by Wednesday. An more east-southeast Thursday
and into the weekend. A notable increase in PWAT values is
forecast by late Thursday, with most of the region having more
than 1.5 inches of PWAT, with the eastern region having around 2.0
inches. By late Saturday, current model guidance has most of the
region at around 2.0 inches (above normal values for this time of
the year). Most available moisture will be confined to below 700
mb through at least late Friday. In general, weather conditions
are forecast to gradually improve during the start of the next
workweek, overnight and morning showers are still forecast over
windward areas while afternoon convection will still occur over
sectors of western PR, with exact locations depending on the
prevalent steering flow that day. The increase in moisture to end
the workweek and into the next weekend can increase the coverage
of this activity. 925 mb temperatures are forecast to be at below
to normal values to start the period, gradually climbing due to
east-southeast flow during the second half of the workweek.

&&

.AVIATION...
(18Z TAFs)

Mainly VFR conditions are expected to prevail across all terminals
during the next 24 hours. However, a sfc trough will continue to
result in SHRA/isold TSRA till 20/06Z across most TAF sites with lcl
MVFR, and brief IFR, and clds topping mtns. NE winds at 12-17 kt
with higher gusts and sea breeze variations till 19/23z  bcmg land
breezes of less than 12 knots aft 19/23Z.

&&

.MARINE...

A surface high pressure system over the western Atlantic will
continue to push remnant showers of a past frontal boundary across
the region over the next few days while a nearby mid to upper level
trough and a surface trough produces favorable conditions for their
development. This will lead to increased showers and thunderstorms
across the local waters. Increasing northeasterly winds and a weak
northerly swell will deteriorate marine conditions by this evening
and into early next week. A Small Craft Advisory is in effect for
the offshore Atlantic Waters and later on for the Anegada Passage
the Atlantic near shore waters.

&&

.BEACH FORECAST..
A low to (in some areas of north-central and northwestern PR)
moderate risk of rip currents is expected today. Tonight, the risk
increases to moderate for all north-oriented beaches of Puerto
Rico. Life-threatening rip currents often occur in the vicinity of
groins, jetties, reefs, and piers.

For tomorrow, Sunday, increasing winds and a weak northerly swell
will further deteriorate coastal conditions. A High Risk of Rip
Currents is forecast for the north-oriented beaches of Puerto
Rico, from Rincon to Fajardo, through at least early Tuesday. A
High Risk of Rip Currents means that life-threatening rip
currents are likely in the surf zone.

If you become caught in a rip current, yell for help. Remain
calm, do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current, swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

Beachgoers should also remain vigilant for afternoon thunderstorms,
especially along the western and southwestern coasts of Puerto
Rico this weekend, where dangerous lightning may occur.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk from Sunday morning through late Monday
     night for PRZ001-002-005-008.

     High Rip Current Risk from Sunday morning through late Sunday
     night for PRZ010.

VI...None.
AM...Small Craft Advisory until 6 AM AST Tuesday for AMZ711.

     Small Craft Advisory from noon Sunday to 6 AM AST Monday for
     AMZ712-742.

     Small Craft Advisory from midnight tonight to 6 AM AST Tuesday
     for AMZ741.

&&

SHORT TERM...EM
LONG TERM....GRS
AVIATION...EM
Hazardous weather outlook, Apr 19, 3:22 AM CDT, 13 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
422 AM AST Sat Apr 19 2025

AMZ711>745-PRZ001>013-201000-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
422 AM AST Sat Apr 19 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms throughout the day. Stay
alert and be prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly in areas that experience
persistent or repeated rounds of heavy rain. There is a low
chance of isolated flash floods. Elsewhere, plan for water ponding
on roads and in poorly drained areas.

.Marine Conditions...Hazardous conditions for small craft in
areas with seas of 7 feet or higher, particularly across
the offshore Atlantic waters tonight. Small craft should exercise
caution elsewhere across the local waters.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across northern Puerto Rico. Isolated
stronger rip currents may occur elsewhere, especially near piers,
jetties, and channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The flood and lightning threat will persist over the next few days
but become more localized, driven by afternoon sea breeze and
diurnal convergence. Fresh winds and a weak northerly swell will
continue to produce hazardous marine conditions. The risk of life-
threatening rip currents will become high on Sunday, and
continue through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-201000-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
422 AM AST Sat Apr 19 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms throughout the day. Stay
alert and be prepared to take shelter if storms develop.

.Excessive Rainfall...Ponding of water in roads and poorly
drained areas. There is a low chance of localized urban and small
streams flooding.

.Marine Conditions...Hazardous conditions for small craft in
areas with seas of 7 feet or higher, particularly across
the offshore Atlantic waters tonight. Small craft should exercise
caution elsewhere across the local waters.

.DAYS TWO THROUGH SEVEN..Sunday through Friday

The flood and lightning threat will persist over the next few days
but become more localized, driven by afternoon sea breeze and
diurnal convergence. Fresh winds and a weak northerly swell will
continue to produce hazardous marine conditions. The risk of life-
threatening rip currents will become moderate on Sunday, and
continue through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Local storm report, Apr 19, 4:16 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
516 PM AST Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     Landslide        4 SW Naranjito          18.26N 66.28W
04/19/2025                   Naranjito          PR   911 Call Center

            911-Call Center reported a landslide at the
            Mc Donalds parking lot located in the
            Naranjito Shopping Village near PR-152. At
            the moment of the incident, 3 vehicles were
            buried by the landslide.

&&

GRS

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:57 PM CDTRip Current StatementJSJ4 days
Apr 18, 8:01 PM CDTSmall Craft AdvisoryJSJ4 days
Apr 19, 9:58 AM CDTAreal Flood AdvisoryJSJ3 hr
Apr 19, 10:35 AM CDTAreal Flood AdvisoryJSJ5 hr
Apr 19, 10:57 AM CDTAreal Flood AdvisoryJSJ5 hr
Apr 19, 12:07 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 19, 12:35 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 19, 12:52 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 19, 1:06 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 19, 3:01 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 19, 3:18 PM CDTAreal Flood AdvisoryJSJ3 hr
Apr 19, 4:21 PM CDTAreal Flood AdvisoryJSJ28 min
Apr 19, 6:01 PM CDTAreal Flood AdvisoryJSJ119 min

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.